Kentucky, 2007

Hail and Damaging Wind in Kentucky, June 25, 2007

June 25, 2007 · NWS JKL · 2 events in 2 counties and zones

A few thunderstorms developed on the afternoon of June 25, 2007. The storms formed in moist, unstable air over Eastern Kentucky.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$7,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JKL wrote it up.

A few thunderstorms developed on the afternoon of June 25, 2007. The storms formed in moist, unstable air over Eastern Kentucky. One of the storms became severe in Estill County, where trees were blown down.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before the first event at Jun 25, 1:20 PM EST, 8 minutes earlier.

Area forecast discussion, Jun 25, 1:20 PM EST, 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
220 PM EDT MON JUN 25 2007

.SHORT TERM.../THE REST OF TODAY/

14Z SFC ANALYSIS SHOWS WEAK HIGH PRESSURE IN PLACE OVER THE SOUTHEAST
AND COVERING EAST KENTUCKY. HOWEVER...THE REAL DRIVING FORCE IN THE
WEATHER THIS AFTERNOON WILL BE A WEAK UPPER LOW SPINNING OVER
SOUTHERN INDIANA AND ANOTHER DRIFTING OFF TO OUR NORTHEAST. IN
BETWEEN THESE UPPER FEATURES...THERE WILL BE A FAIR AMOUNT OF CLEAR
SKIES ALLOWING TEMPERATURES TO HEAT UP TOWARD VALUES CLOSE TO
YESTERDAY/S HIGHS...EASILY EXCEEDING THE CONVECTIVE TEMPERATURE.
ACCORDINGLY... EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP
DURING THE AFTERNOON...A FEW OF WHICH COULD BECOME STRONG...THOUGH
SEVERE PARAMETERS ARE NOT AS IMPRESSIVE AS THEY WERE YESTERDAY. THE
CURRENT FORECAST IS IN GOOD SHAPE BUT WILL UPDATE TO FINE TUNE TEMP
AND SKY TRENDS...ALSO WILL CLEAN UP THE MORNING WORDING IN THE TEXT
ZONES. UPDATE OUT SHORTLY.

THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...

/TODAY THROUGH WEDNESDAY/

SURFACE FEATURES ACROSS THE OHIO AND TENNESSEE VALLEYS ARE BECOMING
LESS DISCERNIBLE WITH EACH PASSING DAY...AS ONLY WEAK TROUGHS EXIST
FROM CENTRAL IL DOWN THROUGH WV AS WELL AS SOUTHERN IL INTO WESTERN
TN. UPPER LEVEL LOW ACROSS SOUTHEASTERN IN IS ALSO MUCH WEAKER THIS
MORNING COMPARED TO YESTERDAY MORNING.

A FEW ISOLATED SHOWERS AREA STILL ONGOING IN WEAK ISENTROPIC
LIFT...HOWEVER MOST OF THE BETTER COMPLEXES THAT HAVE TRIED TO INVADE
FROM THE SOUTHWEST HAVE FALLEN APART. WILL MENTION A FEW SHOWERS
EARLY TO COVER ANY ISOLATED POP UPS.

A VERY MOIST AIR MASS IS IN PLACE AND DESPITE ONLY WEAK FORCING
AVAILABLE...SOME CLEARING TAKING PLACE SIMILAR TO YESTERDAY WILL
ALLOW FOR CONVECTIVE TEMPERATURES TO BE REACHED BY THIS
AFTERNOON...SO HAVE MAINTAINED CHANCE POPS. AN ISOLATED SEVERE
THUNDERSTORM CAN NOT BE RULED OUT DESPITE THE LESS STEEP LAPSE RATES
TODAY IN RESPONSE TO UPPER LEVEL RIDGING.

UPPER LEVEL RIDGE WILL BUILD THROUGH THE MIDDLE OF THE WEEK...HOWEVER
GIVEN THE LOW LEVEL MOISTURE CAN NOT RULE OUT SOME ISOLATED
CONVECTION DURING PEAK HEATING. STAYED ON THE WARM SIDE OF
GUIDANCE FOR HIGH TEMPERATURES AS MODELS HAVE BEEN OVERDOING THE
CLOUD COVER DURING THE DAY.

.LONG TERM.../WEDNESDAY NIGHT THROUGH SUNDAY/

GFS CONTINUES TO ADVERTISE A SLOWER FRONTAL PROGRESSION THROUGH
EASTERN KENTUCKY FOR THURSDAY AND FRIDAY. LATEST 00Z OPERATIONAL RUN
IS ALSO ADDING TRAVERSING SURFACE WAVES INTO THE MIX...LEADING TO
SOME NICE SHOTS OF WHAT WOULD BE WELCOMED RAINFALL ACROSS THE AREA.
NOT SURE HOW MUCH TO BELIEVE THIS SOLUTION AS THE GFS REMAINS THE
SLOWEST OF THE REST OF THE MODELS AND THE SURFACE WAVES MAYBE JUST
BEING A BAD PRODUCT OF THIS SLOWER SOLUTION. EITHER WAY
HOWEVER...MORE WIDESPREAD BENEFICIAL RAINFALL IS EXPECTED COMPARED TO
WHAT WE HAVE BEEN EXPERIENCING LATELY. AS A COMPROMISE...DID SLOW
THE HIGHER POPS DOWN A BIT IN THE SOUTH ON FRIDAY...AS 850 MB FRONT
WILL LIKELY STILL BE NEAR. A REFRESHING AIR MASS WILL RIDE IN ON HIGH
PRESSURE FOR THE WEEKEND WITH MORE SEASONAL READINGS AND LOWER
HUMIDITIES EXPECTED.

&&

.AVIATION.../18Z TO 18Z/...UPDATED

SCATTED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED AGAIN THIS
AFTERNOON. ANTICIPATE SOME INCREASE IN COVERAGE AS THE AFTERNOON
PROGRESSES. EVEN SO...THE COVERAGE IS NOT EXPECTED TO BE ENOUGH FOR A
PREVAILING OR TEMPO GROUP OF TSRA SO HAVE JUST GONE WITH VCTS FOR
THE REST OF THE AFTERNOON AND LATER THIS EVENING. ALLOWED FOR SOME
FOG AT THE VALLEY TAF SITES FOR LATE TONIGHT AND EARLY TUESDAY. THEN
CARRIED VCTS FOR MORE SCATTERED THUNDERSTORM ACTIVITY ON TUESDAY...
FROM MID MORNING ON.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...GEOGERIAN/GREIF
LONG TERM....GEOGERIAN
AVIATION...GREIF
Hazardous weather outlook, Jun 25, 3:08 AM EST, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
408 AM EDT MON JUN 25 2007

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-261100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
408 AM EDT MON JUN 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS WILL INITIATE THIS AFTERNOON. ONE OR TWO OF
THESE MAY REACH SEVERE LIMITS...CONTAINING LARGE HAIL AND DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS WILL BE POSSIBLE TUESDAY AS WELL AS WEDNESDAY THROUGH
FRIDAY NIGHT. THE BEST CHANCE OF THUNDERSTORMS WILL OCCUR FROM
THURSDAY THROUGH FRIDAY AS A COLD FRONT MOVES ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY OCCURRENCES OF STRONG WINDS OR
HAIL THIS AFTERNOON.

GEOGERIAN

In the hours before

Special weather statement, Jun 25, 12:51 PM EST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
151 PM EDT MON JUN 25 2007

KYZ085-251830-
WHITLEY-
151 PM EDT MON JUN 25 2007

...A STRONG THUNDERSTORM TO AFFECT SOUTHERN WHITLEY COUNTY THROUGH
230 PM EDT MONDAY AFTERNOON...

AT 151 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF LOT...MOVING NORTHEAST AT 20 MPH.

THIS STORM WILL BE NEAR RED ASH AROUND 205 PM EDT...LOT AROUND 210 PM
EDT...MOUNTAIN ASH AROUND 215 PM EDT...PACKARD AROUND 220 PM EDT AND
NEVISDALE AROUND 225 PM EDT.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

GREIF
Local storm report, Jun 25, 1:19 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
219 PM EDT MON JUN 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND DMG     10 NE WHITESBURG        37.22N 82.70W
06/24/2007                   LETCHER            KY   DEPT OF HIGHWAYS

            TREE DOWN ON HWY 3409 NEAR MCROBERTS

0510 PM     TSTM WND DMG     EROSE                   36.93N 83.62W
06/24/2007                   KNOX               KY   COUNTY OFFICIAL

            LARGE TREE BRANCHES ON HWY 718 AMD SEVERAL TREES DOWN ON
            HWY 718 NEAR SALT GUM

0515 PM     TSTM WND DMG     BRIGHTSHADE             37.02N 83.66W
06/24/2007                   CLAY               KY   COUNTY OFFICIAL

            SEVERAL TREES DOWN ON HWY 1524

0515 PM     HAIL             GOOSE ROCK              37.09N 83.69W
06/24/2007  E0.75 INCH       CLAY               KY   COUNTY OFFICIAL

            PENNY SIZE HAIL AT GOOSE ROCK SCHOOL

0520 PM     HAIL             POWERSBURG              36.70N 84.97W
06/24/2007  E0.88 INCH       WAYNE              KY   COUNTY OFFICIAL

0523 PM     TSTM WND DMG     8 E MANCHESTER          37.15N 83.62W
06/24/2007                   CLAY               KY   COUNTY OFFICIAL

            SEVERAL LARGE TREE LIMBS DOWN ON JACKS CREEK ROAD NEAR
            ERILINE

0523 PM     HAIL             7 E MANCHESTER          37.15N 83.64W
06/24/2007  E0.75 INCH       CLAY               KY   COUNTY OFFICIAL

            PENNY SIZE HAIL AT ERILINE ON JACKS CREEK ROAD

0523 PM     TSTM WND DMG     SPURLOCK                37.21N 83.63W
06/24/2007                   CLAY               KY   COUNTY OFFICIAL

            TREES DOWN ON HWY 66 NEAR SPURLOCK

0525 PM     TSTM WND DMG     10 S PRESTONSBURG       37.53N 82.77W
06/24/2007                   FLOYD              KY   DEPT OF HIGHWAYS

            TREE DOWN ON HWY 550

0525 PM     TSTM WND DMG     15 SE PIKEVILLE         37.32N 82.32W
06/24/2007                   PIKE               KY   DEPT OF HIGHWAYS

            TREE DOWN HSY 194 NEAR FREEBURN

0525 PM     TSTM WND DMG     4 SE PIKEVILLE          37.44N 82.46W
06/24/2007                   PIKE               KY   DEPT OF HIGHWAYS

            TREE DOWN ON HWY 1441

0540 PM     HAIL             HYDEN                   37.16N 83.37W
06/24/2007  E0.75 INCH       LESLIE             KY   COUNTY OFFICIAL

0540 PM     HAIL             THOUSANDSTICKS          37.19N 83.43W
06/24/2007  E1.00 INCH       LESLIE             KY   COUNTY OFFICIAL

0545 PM     HAIL             COOPER                  36.77N 84.86W
06/24/2007  E0.88 INCH       WAYNE              KY   COUNTY OFFICIAL

0600 PM     HAIL             HAZEL GREEN             37.80N 83.42W
06/24/2007  E0.75 INCH       WOLFE              KY   NWS EMPLOYEE

            PENNY SIZE HAIL DENTED CAR

&&

BTERRIZZ
Local storm report, Jun 25, 1:20 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON KY
220 PM EDT MON JUN 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     TSTM WND DMG     8 SE SOMERSET           37.00N 84.51W
06/24/2007                   PULASKI            KY   COUNTY OFFICIAL

            NUMEROUS TREES DOWN IN SOUTHEAST PORTION OF COUNTY

0415 PM     TSTM WND DMG     4 NW VICTORY            37.30N 84.15W
06/24/2007                   LAUREL             KY   CO-OP OBSERVER

            TRAILER BLOWN OFF ITS FOUNDATION. ONE TREE DOWN.

0415 PM     TSTM WND DMG     5 NW VICTORY            37.31N 84.16W
06/24/2007                   ROCKCASTLE         KY   CO-OP OBSERVER

            TRAILER BLOWN OFF ITS FOUNDATION. ONE TREE DOWN.

0510 PM     TSTM WND DMG     EROSE                   36.93N 83.62W
06/24/2007                   KNOX               KY   COUNTY OFFICIAL

            LARGE TREE BRANCHES ON HWY 718 AMD SEVERAL TREES DOWN ON
            HWY 718 NEAR SALT GUM

0510 PM     TSTM WND DMG     10 NE WHITESBURG        37.22N 82.70W
06/24/2007                   LETCHER            KY   DEPT OF HIGHWAYS

            TREE DOWN ON HWY 3409 NEAR MCROBERTS

0515 PM     TSTM WND DMG     1 W BIG CREEK           37.16N 83.59W
06/24/2007                   CLAY               KY   LAW ENFORCEMENT

            TWO TREES DOWN ON HIGHWAYS 1524 AND 66 NORTH.

0515 PM     HAIL             GOOSE ROCK              37.09N 83.69W
06/24/2007  E0.75 INCH       CLAY               KY   COUNTY OFFICIAL

            PENNY SIZE HAIL AT GOOSE ROCK SCHOOL

0515 PM     TSTM WND DMG     BRIGHTSHADE             37.02N 83.66W
06/24/2007                   CLAY               KY   COUNTY OFFICIAL

            SEVERAL TREES DOWN ON HWY 1524

0520 PM     HAIL             POWERSBURG              36.70N 84.97W
06/24/2007  E0.88 INCH       WAYNE              KY   COUNTY OFFICIAL

0523 PM     TSTM WND DMG     SPURLOCK                37.21N 83.63W
06/24/2007                   CLAY               KY   COUNTY OFFICIAL

            TREES DOWN ON HWY 66 NEAR SPURLOCK

0523 PM     HAIL             7 E MANCHESTER          37.15N 83.64W
06/24/2007  E0.75 INCH       CLAY               KY   COUNTY OFFICIAL

            PENNY SIZE HAIL AT ERILINE ON JACKS CREEK ROAD

0523 PM     TSTM WND DMG     8 E MANCHESTER          37.15N 83.62W
06/24/2007                   CLAY               KY   COUNTY OFFICIAL

            SEVERAL LARGE TREE LIMBS DOWN ON JACKS CREEK ROAD NEAR
            ERILINE

0525 PM     TSTM WND DMG     4 SE PIKEVILLE          37.44N 82.46W
06/24/2007                   PIKE               KY   DEPT OF HIGHWAYS

            TREE DOWN ON HWY 1441

0525 PM     TSTM WND DMG     15 SE PIKEVILLE         37.32N 82.32W
06/24/2007                   PIKE               KY   DEPT OF HIGHWAYS

            TREE DOWN HSY 194 NEAR FREEBURN

0525 PM     TSTM WND DMG     10 S PRESTONSBURG       37.53N 82.77W
06/24/2007                   FLOYD              KY   DEPT OF HIGHWAYS

            TREE DOWN ON HWY 550

0528 PM     TSTM WND DMG     2 W MONICA              37.58N 83.64W
06/24/2007                   LEE                KY   NWS EMPLOYEE

            LARGE LIMBS DOWN ALONG HIGHWAY 52

0540 PM     HAIL             THOUSANDSTICKS          37.19N 83.43W
06/24/2007  E1.00 INCH       LESLIE             KY   COUNTY OFFICIAL

0540 PM     HAIL             HYDEN                   37.16N 83.37W
06/24/2007  E0.75 INCH       LESLIE             KY   COUNTY OFFICIAL

0542 PM     HAIL             THOUSANDSTICKS          37.19N 83.43W
06/24/2007  E0.88 INCH       LESLIE             KY   TRAINED SPOTTER

            50 TO 60 MPH WINDS ALSO REPORTED WITH SMALL LIMBS DOWN

0545 PM     HAIL             COOPER                  36.77N 84.86W
06/24/2007  E0.88 INCH       WAYNE              KY   COUNTY OFFICIAL

0545 PM     TSTM WND DMG     1 W CAMPTON             37.74N 83.57W
06/24/2007                   WOLFE              KY   NWS EMPLOYEE

            ONE TREE BLOWN DOWN ALONG THE MOUNTAIN PARKWAY

0600 PM     HAIL             HAZEL GREEN             37.80N 83.42W
06/24/2007  E0.75 INCH       WOLFE              KY   NWS EMPLOYEE

            PENNY SIZE HAIL DENTED CAR

0605 PM     TSTM WND DMG     7 ESE JACKSON           37.52N 83.26W
06/24/2007                   BREATHITT          KY   PUBLIC

            TREES DOWN ALONG HIGHWAY 1098.

0605 PM     HAIL             7 ESE JACKSON           37.52N 83.26W
06/24/2007  E0.75 INCH       BREATHITT          KY   PUBLIC

            PENNY SIZE HAIL REPORTED ALONG HIGHWAY 1098.

0625 PM     TSTM WND DMG     1 NW HENDRICKS          37.70N 83.14W
06/24/2007                   MAGOFFIN           KY   LAW ENFORCEMENT

            TREES DOWN ON ROUTE 378

0632 PM     TSTM WND DMG     LICKING RIVER           37.93N 83.29W
06/24/2007                   MORGAN             KY   NWS EMPLOYEE

            SEVERAL LARGE TREE LIMBS DOWN 2 TO 3 INCHES IN DIAMETER

0643 PM     TSTM WND DMG     1 SW FALCON             37.78N 83.01W
06/24/2007                   MAGOFFIN           KY   LAW ENFORCEMENT

            TREE DOWN ON ROUTE 40

0650 PM     TSTM WND DMG     HARDWICK                37.78N 83.94W
06/24/2007                   POWELL             KY   FIRE DEPT/RESCUE

            TREES DOWN.

0710 PM     TSTM WND DMG     5 SSE CLAY CITY         37.80N 83.89W
06/24/2007                   POWELL             KY   FIRE DEPT/RESCUE

            SEVERAL TREES DOWN

0745 PM     TSTM WND DMG     CULVER                  38.08N 82.99W
06/24/2007                   ELLIOTT            KY   CO-OP OBSERVER

            SEVERAL TREES DOWN

0807 PM     HAIL             3 NNE FARMERS           38.18N 83.53W
06/24/2007  E1.75 INCH       ROWAN              KY   LAW ENFORCEMENT

            GOLF BALL SIZE HAIL REPORTED BY SHERIFF DEPUTY AND
            MOREHEAD STATE POLICE NEAR THE COMMUNITY OF FARMERS.

&&

BTERRIZZ
Special weather statement, Jun 25, 1:23 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
223 PM EDT MON JUN 25 2007

KYZ044-251915-
FLEMING-
223 PM EDT MON JUN 25 2007

...A STRONG THUNDERSTORM TO AFFECT SOUTHEASTERN FLEMING COUNTY
THROUGH 315 PM EDT MONDAY AFTERNOON...

AT 223 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR RINGOS
MILLS...MOVING NORTHEAST AT 10 MPH.

THIS STORM WILL BE NEAR MUSES MILLS AROUND 240 PM EDT.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

GREIF

The radar

The Jackson,KY radar (KJKL), 64 km away, was scanning. The volume nearest the first event began at 18:29 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Estill

When
June 25, 1:28 PM EST to 1:32 PM EST
Where
Estill County, 1 mi S of Sprout Spgs
Measured
55 kt (63 mph) estimated gust
Property damage
$7,000
Reported by
Emergency Manager
Coordinates
37.816, -83.980

Trees down.

Hail, Fleming

When
June 25, 3:33 PM EST to 3:37 PM EST
Where
Fleming County, 3 mi SW of Mt Carmel
Measured
0.88 in hail
Reported by
Public
Coordinates
38.449, -83.669

Nickel sized hail reported at Dalesburg.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2007Every state in 2007This day in weather historyWarnings in Kentucky, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 44917, 40315.